MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3b, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section b3 - date of event: unknown/not provided.Best estimate is between lens implantation on (b)(6) 2021 and explant on(b)(6) 2024.Section e1 - email address: unknown/not provided.Section e1 - telephone number:(b)(6)section h3 - the intraocular lens (iol) was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had complained of poor vision since the implantation of an intraocular lens (iol).It was reported that the patient's vision was increasingly getting worse and that the issues with sight were very changeable, sometimes more, sometimes less.Further evaluation detected an abnormality of the iol (a centrally emphasized veil on the iol).It was reported that the change in the iol is not very pronounced.Analysis of the eye revealed that the patient has dry macular degeneration and the vision getting worse could be linked to the macula degeneration increasing.Therefore, the surgeon explanted the iol.The lens was cut into many pieces and is not available for evaluation.The patient was successfully implanted with a different lens of the same diopter and is very satisfied.No further details were provided.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Device evaluation: the intraocular lens (iol) was not returned for evaluation.Therefore, product testing could not be performed.Photographs provided by the customer were evaluated.The photographs display the suspect lens inside the patient's eye.Rings were observed in the center of the lens.Further evaluation of the photographs revealed that the picture does not provide for a good appreciation of the condition.Certain degree of lathe lines is acceptable as part of our process; however, inspection conditions such as illumination and magnification are critical when evaluating the acceptability of cosmetic conditions.The appearance of the lines on the picture seems comparable to acceptable lathe lines as per our process; however, the investigation site will not be able to reach a conclusion on the acceptability of this lens if magnification and lighting conditions during surgery are different to those used in the manufacturing process.The complaint issue "lens damage" was not identified during photograph evaluation; however, the observed "lathe lines" is similar to the reported complaint issue.Although "lathe lines" were identified during evaluation, it cannot be confirmed if the lathe lines are out of specification based on a photograph evaluation.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 16-dec-2024.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the lens was returned and received cut into three pieces, with one piece missing.Visual inspection was performed.The lens was cleaned and presented with no additional issues.The complaint issue "dc-lens damaged" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Each johnson and johnson 1-piece acrylic intraocular lens (iol) is individually cryo-lathed.Due to this process concentric ring pattern lines may be present on the iol surface.These lines are partially removed in further manufacturing process steps.Before release, an individual and rigorous visual inspection is performed to all iols to determine the presence of surface anomalies that could impact the optical quality of the lens.In addition, all the lenses are individually tested using standardized methodology (mtf) to evaluate their image quality.The presence of the lens surface lines is considered a cosmetic observation that based on mtf results, do not affect the optical properties and image quality of the iol.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20487472
Report Number3012236936-2024-000272
Device Sequence Number4174218
Product Code HQL
UDI-Device Identifier05050474531789
UDI-Public(01)05050474531789(17)250528
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model NumberZCB00
Device Catalogue NumberZCB0000235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer12/04/2024
12/20/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/11/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale